Washington, 2004High Wind in Washington, March 18, 2004
March 18, 2004 · NWS PDT · 1 event in 1 county or zone
High winds were reported by a pair of mesonet sensors 20-25 miles northwest of Benton City. A peak gust of 64 MPH was measured by a mesonet sensor 25 miles northwest of Benton City at an elevation of 795 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds were reported by a pair of mesonet sensors 20-25 miles northwest of Benton City. A peak gust of 64 MPH was measured by a mesonet sensor 25 miles northwest of Benton City at an elevation of 795 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 18, 9:15 AM PST, 1 hour earlier.
Area forecast discussion, Mar 18, 9:15 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
915 AM PST THU MAR 18 2004
.DISCUSSION...LATEST SAT IMAGERY SHOWS A STRONG UPPER LOW MOVING
ONSHORE CENTRAL BC...WITH A SFC COLD FRONT STRETCHING FROM
NORTH-CENTRAL WA ACROSS NW OR. MOISTURE IS VERY LIMITED WITH THIS
SYSTEM...WITH LITTLE FRONTAL PCPN MAKING IT OVER THE CASCADES...AND
THE SHWRS BEHIND THE FRONT WELL TO THE NORTH...CLOSE TO THE UPPER
LOW. THIS LEAVES THE MAJOR FCST CONCERN WIND. THE 12Z SALEM SOUNDING
SHOWS WINDS OF 50KT AS LOW AS 825MB...WHICH IS A BIT HIGHER THAN THE
12Z MESOETA/GFS. WINDS DO DECREASE SIGNIFICANTLY BY 875-900MB...WITH
20-30KT. THINK BEST SHOT AT WARNING/ADV LEVEL WINDS WILL BE THE FORM
OF GUSTS THIS AFTN AT OPTIMAL MIXDOWN. WILL KEEP THE CURRENT
ADV/WARNS GOING...INCREASING WINDS FOR CENTRAL OREGON TO AT LEAST
WINDY AS KRDM IS RUNNING CLOSER TO THE MORE ROBUST GFS GUIDANCE...AND
WILL MONITOR FOR THE NEXT HR OR TWO FOR A PSBL WIND ADV. ALSO
HAVE A CONCERN FOR WINDS IN THE YAKIMA VALLEY...AS THE 12Z GFS
GUIDANCE SHOWS 30KT SUSTAINED WIND FOR 18-21Z. HOWEVER...SHORT TERM
TRENDS SHOW THIS MAY BE OVERDONE...SO WILL STICK WITH JUST AN ADV
FOR NOW. TEMPS/PCPN/CLDS LOOK ON TRACK AND WILL NOT MAKE SIG CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 68 39 55 / 10 05 05
WALLA WALLA 69 42 56 / 10 05 05
TRI-CITIES 71 37 57 / 10 00 00
YAKIMA 66 33 56 / 10 00 00
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING THIS AFTERNOON AND EVENING LOWER COLUMBIA
BASIN AND THE BLUE MOUNTAIN FOOTHILLS (ZONES 44-45)...
...WIND ADVISORY THIS AFTERNOON AND EVENING EASTERN COLUMBIA
RIVER GORGE AND NORTH CENTRAL OREGON (ZONES 41-42)...
WA...HIGH WIND WARNING THIS AFTERNOON AND EVENING KITTITAS
VALLEY...LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN
FOOTHILLS (ZONES 26-28-29)...
...WIND ADVISORY THIS AFTERNOON AND EVENING EASTERN COLUMBIA
RIVER GORGE AND YAKIMA VALLEY (ZONES 24-27)...
&&
ALLENHazardous weather outlook, Mar 18, 5:00 AM PST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST THU MAR 18 2004
ORZ041-042-044-045-WAZ024-026>029-191300-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-KITTITAS VALLEY WA-
LOWER COLUMBIA BASIN WA-LOWER COLUMBIA BASIN OR-
NORTH CENTRAL OREGON OR-YAKIMA VALLEY WA-
500 AM PST THU MAR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OREGON...EASTERN
COLUMBIA RIVER GORGE...LOWER COLUMBIA BASIN...BLUE MOUNTAIN
FOOTHILLS...AND THE YAKIMA AND KITTITAS VALLEYS.
.DAY ONE...TODAY
A FAST MOVING COLD FRONT WILL SWEEP ACROSS THE PACIFIC NORTHWEST
TODAY. AS THE FRONT MOVES EAST OF THE CASCADES...STRONG WINDS IN
THE UPPER ATMOSPHERE WILL MIX DOWN TO THE SURFACE. THIS WILL RESULT
IN WINDY TO VERY WINDY CONDITIONS. A HIGH WIND WARNING HAS BEEN
ISSUED FOR THE KITTITAS VALLEY...LOWER COLUMBIA BASIN...AND THE BLUE
MOUNTAIN FOOTHILLS. A WIND ADVISORY HAS BEEN ISSUED FOR NORTH
CENTRAL OREGON...EASTERN COLUMBIA RIVER GORGE...AND THE YAKIMA
VALLEY. PLEASE SEE PRODUCT ID PDXNPWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL RETURN FRIDAY THROUGH SUNDAY FOR DRY CONDITIONS
AND WARMING TEMPERATURES ONCE AGAIN. A GRADUAL INCREASE IN
PRECIPITATION CHANCES IS EXPECTED BEGINNING TUESDAY AS AN AREA OF
LOW PRESSURE SLOWLY MOVES EAST TOWARD THE WASHINGTON AND OREGON
COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY DUE TO WINDS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ043-046>050-WAZ025-030-191300-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST SLOPES SOUTHERN CASCADES WA-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-NORTHWEST BLUE MOUNTAINS WA-OCHOCO-
JOHN DAY HIGHLANDS OR-WALLOWA COUNTY OR-
500 AM PST THU MAR 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BLUE MOUNTAINS...CENTRAL
OREGON...EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...GRANDE
RONDE VALLEY...JOHN DAY VALLEY...OCHOCO AND JOHN DAY HIGHLANDS...AND
WALLOWA COUNTY.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A FAST MOVING COLD FRONT WILL SWEEP ACROSS THE PACIFIC NORTHWEST
TODAY. THE FRONT IS EXPECTED TO TOUCH OFF ISOLATED SHOWERS IN THE
MOUNTAINS. ENOUGH INSTABILITY WILL BE PRESENT WITH THE FRONT...THUS
AN ISOLATED THUNDERSTORM IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL RETURN FRIDAY THROUGH SUNDAY FOR DRY CONDITIONS
AND WARMING TEMPERATURES ONCE AGAIN. A GRADUAL INCREASE IN
PRECIPITATION CHANCES IS EXPECTED BEGINNING MONDAY AS AN AREA OF
PRESSURE SLOWLY MOVES EAST TOWARDS THE WASHINGTON AND OREGON COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Benton/Franklin/Walla Walla T Se/E Klickitat
- When
- March 18, 10:15 AM PST to 1:45 PM PST
- Where
- Benton/Franklin/Walla Walla T Se/E Klickitat forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, March 18, 2004$200,000 · 4 events
- Heavy Snow and Winter Weather in Pennsylvania, March 18 to 19, 200410 events
- High Wind in Montana, March 18, 200467 kt wind · 9 events
- Winter Weather in North Carolina, March 18, 20044 events
- High Wind in Alaska, March 18 to 19, 200478 kt wind · 3 events
- Blizzard and High Wind in Alaska, March 18 to 19, 200465 kt wind · 3 events
- Hail in Arkansas, March 18, 20040.75 in hail · 2 events
- Strong Wind in Montana, March 18, 2004$2,000 · 2 events
- Hail in Arkansas, March 18, 20040.75 in hail · 1 event
- Hail in Arkansas, March 18, 20041 in hail · 1 event
- Flash Flood in Arkansas, March 18, 20041 event
- Flash Flood in Arkansas, March 18, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388548.